MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ALINITY INSTRUMENT

ABBOTT POINT OF CARE I-STAT ALINITY INSTRUMENT
Catalog Number 02R60-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 02-may-2023, abbott point of care was contacted by a customer regarding i-stat alinity analyzer sn (b)(6) that yielded a discrepant result of >1000 on a patient.There was no patient information, event details, nor additional test available at the time of the initial call.On (b)(6) 2023 the customer provided results but no patient information or details surrounding the event.The customer is returning the i-stat alinity sn (b)(6) for investigation.Method date tested results heparin heparin dose sn(b)(6) 26-april-2023 10:59 596 10:54 400ie/kg + 10000ie priming) sn(b)(6) 26-april-2023 10:59 693 10:44 400ie/kg + 10000ie priming) sn(b)(6) 26-april-2023 11:33 521 11:44 5000 ie sn(b)(6) 26-april-2023 11:33 567 11:44 5000 ie sn(b)(6) 26-april-2023 12:21 636 ni ni sn(b)(6) 26-april-2023 12:21 734 ni ni sn(b)(6) 26-april-2023 13:08 492 ni ni sn(b)(6) 26-april-2023 13:08 601 ni ni sn(b)(6) 26-april-2023 13:36 400 ni ni sn(b)(6) 26-april-2023 13:36 486 ni ni sn(b)(6) 26-april-2023 14:58 >1000 14:17 ni sn(b)(6) 26-april-2023 14:58 325 14:17 ni per i-stat system manual (art: 714185-00q), the i-stat kaolin activated clotting time (kaolinact) test is an in vitro diagnostic test that uses fresh, whole blood, and is used to monitor high-dose heparin anticoagulation frequently associated with cardiovascular surgery.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.An investigation is underway.It is also noted that actk cartridge lot# r23021 was investigated previously on incident# (b)(4) and there was no deficiency identified.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 15-aug-2023.The customer reported that i-stat alinity instrument s/n (b)(6) generated unexpected act k patient sample results.The conclusion of the investigation is that the complaint is not confirmed.Further investigation on the issue cannot be performed without return of analyzer s/n (b)(6) to apoc-princeton.A rocketware search spanning three months found no related incidents and no evidence of a trend.No deficiency has been identified.

Brand Name
I-STAT ALINITY INSTRUMENT
Common Device Name
ALINITY
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136885949
MDR Report Key17161974
Report Number2245578-2023-00070
Device Sequence Number20228266
Product Code JGS
UDI-Device Identifier00054749002597
UDI-Public00054749002597
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02R60-01
Device Lot Number806038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale